Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2011, 3:11 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 3:11 PM EDT (19:11 UTC)
- Expired
- Aug 6, 2011, 3:46 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:34 PM EDT | TSTM WND DMG | 1 Ne Montgomery, GA | SPOTTER REPORTED SEVERAL LARGE TREES DOWN IN THE KINGSWAY SUBDIVISION ON WHITFIELD AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS52 KCHS 061911
SVRCHS
GAC029-051-062015-
/O.NEW.KCHS.SV.W.0187.110806T1911Z-110806T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR RICHMOND HILL...MOVING EAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RICHMOND HILL...I-16/I-95 INTERCHANGE...FORT MCALLISTER...WINDSOR
FOREST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3189 8139 3192 8140 3194 8140 3194 8143
3208 8140 3208 8106 3182 8111
TIME...MOT...LOC 1912Z 278DEG 3KT 3198 8131
$$
JAQ1 follow-up statement
934
WWUS52 KCHS 061946
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SAT AUG 6 2011
GAC029-051-061957-
/O.CAN.KCHS.SV.W.0187.000000T0000Z-110806T2015Z/
BRYAN GA-CHATHAM GA-
346 PM EDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM AND CENTRAL
BRYAN COUNTIES HAS BEEN CANCELLED...
AT 344 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3189 8139 3192 8140 3194 8140 3194 8143
3208 8140 3208 8106 3182 8111
TIME...MOT...LOC 1947Z 278DEG 3KT 3198 8128
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:09 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 6, 2:09 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT SAT AUG 6 2011
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST INLAND THROUGH THE
WEEKEND. A COLD FRONT COULD APPROACH FROM THE NORTHWEST LATE
TUESDAY AND WEDNESDAY...HIGH PRESSURE WILL THEN SETTLE INTO THE
REGION LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SOUTHEAST STATES WILL BE SITUATED WITHIN A WEAKNESS IN UPPER
RIDGING...WITH SHORTWAVE ENERGY REMAINING IN THE VICINITY FOR THE
NEAR TERM. THE SURFACE FRONT LINGERING TO THE NORTH IS EXPECTED TO
GRADUALLY SHIFT FARTHER AWAY FROM THE AREA AS THE DAY
PROGRESSES...LEAVING AN INLAND TROUGH OF LOW PRESSURE THE MAIN
SURFACE FEATURE.
ISOLATED TO SCATTERED CONVECTION HAS INITIATED BY 130 PM EDT ALONG
THE SEABREEZE IN SOUTH CAROLINA AND ACROSS MUCH OF SOUTHEAST
GEORGIA. NUMERICAL MODELS AGREE FAIRLY WELL THAT CONVECTION WILL
INCREASE IN COVERAGE THROUGH THE AFTERNOON HOURS. PWAT VALUES
REMAIN UNSEASONABLY HIGH AT AROUND 2.5 INCHES...SUGGESTING AMPLE
DEEP MOISTURE AND THE POTENTIAL FOR HEAVY DOWNPOURS WITHIN SLOWER
MOVING STORMS. DIFFERENTIAL HEATING BOUNDARIES FROM MORNING CLOUD
COVER...IN ADDITION TO LINGERING INFLUENCES FROM THE SYNOPTIC
SCALE FRONT TO THE NORTH...WILL PROVIDE MANY FOCI FOR THUNDERSTORM
INITIATION LATER TODAY. ISOLATED STRONG TO DAMAGING DOWNBURSTS
COULD OCCUR WHERE BOUNDARY INTERACTIONS INTENSIFY THUNDERSTORMS.
HOWEVER...COVERAGE OF ANY SEVERE WEATHER APPEARS TOO LOW TO
MENTION EXPLICITLY IN THE FORECAST.
NUMEROUS OBSERVATION SITES ACROSS THE FORECAST AREA ARE REPORTING
HEAT INDICES BETWEEN 105 AND 110 DEGREES BY EARLY AFTERNOON.
CONVECTION WILL LIKELY IMPACT BOTH TEMPERATURES AND DEWPOINTS AS
THUNDERSTORMS INCREASE IN COVERAGE. WILL NEED TO MONITOR
CONVECTIVE TRENDS...AS THE EXTENT OF LATE DAY THUNDERSTORM
ACTIVITY COULD IMPACT THE DURATION OF THE ADVISORY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE TROUGH ALOFT AND AN EMBEDDED SHORT WAVE MOVES INTO THE AREA
FROM THE NW TONIGHT...WHICH MAY ALLOW FOR SOME CONSOLIDATION OF
CONVECTION OVER OUR NW ZONES THIS EVENING WHICH THEN PUSHES EAST
AND SE DURING THE FIRST PART OF THE NIGHT. POPS WILL BE IN THE
30-40 PERCENT RANGE EARLY ON...BEFORE THE PASSAGE OF THE SHORT
WAVE SHIFTS ACTIVITY INTO THE ATLANTIC BY 04-06Z. MIN TEMPS WILL
BOTTOM OUT CLOSE TO DEW POINTS IN THE MID AND UPPER 70S. WE WILL
NEED TO WATCH FOR POSSIBLE FOG FORMATION...ESPECIALLY IN LOCATIONS
THAT RECEIVED RAINFALL.
THE MAIN CONCERN FOR SUNDAY THROUGH TUESDAY WILL BE THE POTENTIAL
FOR ONGOING SOLID HEAT ADVISORY CONDITIONS. 1000-850MB THICKNESS
VALUES SUPPORT OVERALL HIGH TEMPS IN THE MID/UPPER 90S EACH
AFTERNOON. THESE TEMPS IN COMBINATION WITH MID/UPPER 70 DEWPTS WILL
LIKELY PRODUCE HEAT INDEX VALUES BETWEEN 109 TO 114 DEGREES DURING
PEAK HEATING HOURS SUNDAY THROUGH TUESDAY. HIGHEST HEAT INDICES ARE
EXPECTED SUNDAY AND MONDAY AFTERNOON. THERE IS A CHANCE EXCESSIVE
HEAT WARNINGS MAY BE NEEDED SHOULD DEWPTS REMAIN IN THE MID/UPPER
70S DURING PEAK HEATING HOURS AND AFTERNOON CONVECTION REMAIN LESS
THAN ANTICIPATED. OVERNIGHT LOWS WILL BE WARM AND MUGGY...IN THE
MID/UPPER 70S INLAND TO LOW 80S NEAR THE COAST.
A ZONAL LONGWAVE PATTERN WILL REMAIN IN PLACE SUNDAY THROUGH
TUESDAY...RESULTING IN LITTLE CHANGE TO THE OVERALL WEATHER PATTERN
OVER THE SOUTHEAST. ISOLATED TO CHANCES OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE EACH AFTERNOON AS A SERIES OF H5 SHORTWAVES SHIFT
QUICKLY OVER THE SOUTHEAST AND OFFSHORE WHILE SFC LEE SIDE TROUGHING
PERSISTS OVER THE MIDLANDS. PWATS BETWEEN 2 AND 2.5 INCHES...DEWPTS
IN THE MID/UPPER 70S AND WEAK SHEAR...SUGGEST PULSE TYPE CONVECTION
WITH BRIEF HEAVY RAINFALL BEING THE PRIMARY THREAT. CAN NOT RULE OUT
AN ISOLATED STRONG WIND GUST FROM THUNDERSTORMS DURING PEAK HEATING
HOURS EACH AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE TO SUGGEST A WEAK COLD FRONT APPROACHING FROM THE
NORTHWEST BY LATE TUESDAY. HOWEVER...ANY FRONT WILL LIKELY WEAKEN OR
STALL NORTH OF THE FORECAST AREA BEFORE SHIFTING OFFSHORE. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST WEDNESDAY AND
THURSDAY WITH A WEAK TROUGH OVER THE SOUTHEAST. CHANCES OF PRECIP
MAY BE LOWER BY LATE WEEK AS SFC HIGH PRESSURE SETTLES OVER THE
SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE MID LOW/MID 90S
INLAND WITH TEMPS IN THE UPPER 80S ALONG THE COAST. HIGH TEMPS MAY
BE A FEW DEGREES COOLER EARLY WEEKEND AS WEAK NORTHERLY FLOW OCCURS
AHEAD OF SFC HIGH PRESSURE.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION HAS INITIATED ALONG AND INLAND OF THE
SEABREEZE THIS AFTERNOON. HAVE INCLUDED TEMPO GROUPS FOR TSRA AT
BOTH TAF SITES THROUGH LATE AFTERNOON. GUSTY WINDS AND HEAVY RAIN
ARE POSSIBLE WITHIN ANY THUNDERSTORMS THAT DEVELOP OVER THE
TERMINALS. CONVECTIVE COVERAGE WILL LIKELY DIMINISH AFTER
SUNSET...AND ALTHOUGH AN ISOLATED CHANCE FOR PRECIPITATION COULD
PERSIST INTO THE OVERNIGHT HOURS...CONFIDENCE IS TOO LOW TO
INCLUDE IN THE EVENING/NIGHTTIME HOURS OF THE TAF FOR EITHER
TERMINAL.
THERE IS A SMALL CHANCE FOR LIGHT FOG DEVELOPMENT...ESPECIALLY IF
HEAVY RAIN IMPACTS THE TAF SITES. PREFER TO MONITOR TRENDS AND
ALLOW SUBSEQUENT TAF ISSUANCES TO ADDRESS FOG POTENTIAL...AS MODEL
GUIDANCE MAINTAINS VFR VISIBILITIES THROUGH SUNDAY MORNING.
EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE DURING
AFTERNOON ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS...OTHERWISE
VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
VARIABLE WINDS IN AND NEAR CHARLESTON HARBOR WILL GIVE WAY TO A
SOUTH TO SW SYNOPTIC FLOW ACROSS ALL WATERS TODAY...BEFORE BACKING
20 TO 30 DEGREES WITH SEA BREEZE CIRCULATION IN THE AFTERNOON.
WIND SPEEDS WILL INCREASE LATE IN THE DAY AND CONTINUE INTO
TONIGHT DUE TO SOME PINCHING OF THE PRESSURE GRADIENT AND THE LOW
LEVEL NOCTURNAL SURGE. WINDS TODAY WILL BE AT 15 KT OR LESS...BUT
WILL CLIMB TO 15-20 KT OR EVEN A SOLID 20 KT THROUGH THE NIGHT.
SEAS WILL BE COMPRISED OF BOTH WIND DRIVEN WAVES AND LONGER PERIOD
SWELLS THROUGH TONIGHT...BUT NOTHING HIGHER THAN 3 OR 4 FT LOOKS
TO OCCUR. MARINERS ARE ADVISED THAT SHOULD SOME ORGANIZATION OF
STORMS OCCUR OVER LAND AREAS THIS EVENING WITHING A DEEP OFFSHORE
FLOW...THEN CONVECTION COULD PUSH INTO THE ATLANTIC WATERS
TONIGHT. GUSTY WINDS...HEAVY RAINS AND CLOUD TO WATER LIGHTNING
STRIKES WOULD BE THE MAIN WEATHER HAZARDS.
IN GENERAL...CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA
SUNDAY THROUGH MIDWEEK WITH SOUTH/SOUTHWEST WINDS BETWEEN 10 TO
15 KT. WINDS MAY INCREASE TO 15 TO 20 KNOTS DURING AFTERNOON
SEABREEZE CIRCULATIONS AND NOCTURNAL SURGING MONDAY AND
TUESDAY...ESPECIALLY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN A SFC
TROUGH OVER LAND AND HIGH PRESSURE OVER THE ATLANTIC. SCA/S MAY BE
REQUIRED FOR THE CHS HARBOR MONDAY NIGHT OR TUESDAY NIGHT SHOULD THE
GRADIENT BE STRONGER THAN ANTICIPATED. OUTSIDE ANY EVENING
CONVECTION...SEAS BETWEEN 3 TO 5 FEET WILL GRADUALLY IMPROVE TO 2 TO
4 FEET AS THE PRESSURE GRADIENT WEAKENS MIDWEEK. CONDITIONS WILL
REMAIN WELL BELOW SCA CRITERIA LATE WEEK.
RIP CURRENTS...HAVE INDICATED A MARGINAL MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY...WITH SWELLS AROUND 2-2.5 FEET
EVERY 9-10 SECONDS.
AN ELEVATED RISK OF RIP CURRENTS MAY CONTINUE SUNDAY AS LONG
PERIOD SWELLS WILL PERSIST IN ASSOCIATION WITH THE REMNANTS OF
EMILY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 6, 4:33 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 433 AM EDT SAT AUG 6 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-071030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 433 AM EDT SAT AUG 6 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS THROUGH THURSDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ052-071030- TIDAL BERKELEY- 433 AM EDT SAT AUG 6 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS THROUGH THURSDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-071030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 433 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-071030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 433 AM EDT SAT AUG 6 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS THROUGH THURSDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED. RIP CURRENTS...LONG PERIOD SWELLS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM EMILY MAY IMPACT THE BEACHES THIS WEEKEND INTO EARLY NEXT WEEK...POSSIBLY RESULTING IN AN ELEVATED RISK FOR RIP CURRENTS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 2:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL THUNDERBOLT 32.03N 81.05W
08/06/2011 E1.00 INCH CHATHAM GA PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL IN THUNDERBOLT. ALSO
GUSTY WINDS WITH OCCASIONAL POWER OUTAGES.
&&
EVENT NUMBER CHS1100736
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 6, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 56 min |
| Aug 6, 2:32 PM EDT | Areal Flood Advisory | CHS | Chatham | 88 min |
| Aug 6, 4:00 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.